, Volume 53, Issue 2, pp 165-177

The computation of long geodesics on the ellipsoid through Gaussian quadrature

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Formulas for computing geodesics on the bi-axial ellipsoid through Gaussian quadrature are shown; the estimation of computational errors, truncation and roundoff errors, for the quadrature is carried out; and test examples found in [3] together with those which consist of near anti-podal points on the neighborhood of the equator, are computed with the evaluation of the computational errors.